Georgia, 2025

Hail and Damaging Winds in Georgia, November 9, 2025

November 9, 2025 · NWS TAE · 24 events in 7 counties and zones

A strong cold front moved through the area on November 9th with the first freeze of the season behind it. Ahead of the front, there was sufficient instability, shear, and steep lapse rates for scattered thunderstorms, some of which produced large hail and damaging wind gusts across portions of southwest and south central Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A strong cold front moved through the area on November 9th with the first freeze of the season behind it. Ahead of the front, there was sufficient instability, shear, and steep lapse rates for scattered thunderstorms, some of which produced large hail and damaging wind gusts across portions of southwest and south central Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 9, 12:46 PM EST, 1 hour 41 minutes earlier. Its key messages:

  • Issued at 1240 PM EST Sun Nov 9 2025
  • Following a strong cold frontal passage today, an abrupt turn to cold and windy weather will occur tonight through Monday Night. The first killing frost and/or freeze of the season is expected for all but beachfront communities on Tuesday and Wednesday mornings.
  • A Small Craft Advisory is in effect from this afternoon through early Tuesday morning across all northeast Gulf waters. Occasional gusts to near gale force are possible in waters west of Apalachicola.
  • Elevated fire weather concerns are expected Monday afternoon with gusty winds, low relative humidity, and ongoing drought conditions.
Area forecast discussion, Nov 9, 12:46 PM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1246 PM EST Sun Nov 9 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1240 PM EST Sun Nov 9 2025

 - Following a strong cold frontal passage today, an abrupt turn
   to cold and windy weather will occur tonight through Monday
   Night. The first killing frost and/or freeze of the season is
   expected for all but beachfront communities on Tuesday and
   Wednesday mornings.

 - A Small Craft Advisory is in effect from this afternoon
   through early Tuesday morning across all northeast Gulf waters.
   Occasional gusts to near gale force are possible in waters
   west of Apalachicola.

 - Elevated fire weather concerns are expected Monday afternoon
   with gusty winds, low relative humidity, and ongoing drought
   conditions.

&&

.UPDATE...
Issued at 1019 AM EST Sun Nov 9 2025

The main change to today's forecast was adjusting rain chances
based on the latest trends. Fog has lifted with remaining low
stratus following suit as daytime heating gets going. We are
already seeing agitated cumulus bubbling up, which is a precursor
for convection ahead of an approaching strong cold front from the
Lower MS Valley.

Expect scattered showers to develop through the afternoon with a
chance to slight chance of thunderstorms. The environment is
supportive of semi-organized cell structures thanks to about 40
kts of surface-6 km shear. Gusty winds and perhaps an isolated
severe gust or two are possible. Current SPC mesoanalysis also
shows 7 C/km mid-level lapse rates across much of the Tri-State
area, so the strongest storms will also be capable of producing
hail, as apparently seen from a "rogue" cell near Pensacola Bay
over the past hr or so.

&&

.SHORT TERM...
(Today and Tonight)
Issued at 140 AM EST Sun Nov 9 2025

Cold front is currently located from the Rio Grande northeast to the
Mid-South into the Great Lakes. Immediately behind the front,
northwest winds are reported into the northern Plains. 1040mb high
pressure is located in southern Canada ready for its journey towards
the Gulf coast over the next few days. For today, high resolution
models have increased chances for showers and isolated thunderstorms
mainly along the front as it progresses east through the tri-state
region. Modest instability will develop ahead of the front this
afternoon such that any storms that can develop may have the
potential for small hail and strong winds. SPC has our southern and
eastern counties in a marginal risk (level 1 of 5) for severe
weather today.

As the front moves through, winds will switch to the northwest with
an increase in winds along with gradually falling temperatures.
Highs will be made earlier in the day in our Alabama and western
Florida panhandle counties then temperatures fall beginning early-
mid afternoon. The front will clear our eastern counties by early
evening with gusty northwest winds taking hold. Lows Monday morning
will range from the mid 30s in the wiregrass to the mid 40s in the
southeast Big Bend.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 140 AM EST Sun Nov 9 2025

Surface high pressure will slide southward across the Plains
states Monday to settle in the tri-state region Tuesday morning
then drift east to northeast Florida Wednesday morning. Gusty
northwest winds will continue Monday and Monday night with
dewpoints steadily falling leading to elevated fire weather
conditions Monday through a majority of the area. Monday night
into Tuesday morning will be the coldest night of this period as
lows will plummet to mid 20s across the wiregrass to the low 30s
towards the coast. NBM continues to trend a little cooler with
each model run and high-res and MOS guidance is a little cooler
than whats advertised in this package. NBM probabilities indicate
a near certainty of a freeze Monday night in most locations away
from coastal sections to a 40-60% chance near the coast. There
will be enough wind Monday night to send wind chills down into the
upper teens to mid 20s. As such, freeze and cold weather products
will be issued over the next 24 hours.

Tuesday and beyond we'll start to gradually recover from this flash
freeze as surface high pressure moves directly overhead, winds
weaken and a slow gradual warm up begins. Tuesday night into
Wednesday morning expect it to still be cold, hovering around
freezing, but with calm winds at least colder wind chills won't be a
concern. The weather will remain quiet and benign through Saturday.

The warmup begins Wednesday as the upper low moves away and off
the northeast US coast. In its wake, ridging slowly builds mid to
late week and surface winds gradually become northeast to east
late in the week. Highs will make it to around 70 degrees
Wednesday then mid 70s afterwards into next weekend. Lows will
be in the 40s to low 50s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1240 PM EST Sun Nov 9 2025

The main aviation concerns this aftn are pre-frontal t-storms for
which prevailing VCTS is in place at all terminals with embedded
TEMPO groups for -TSRA. Any convection that goes over or near a
TAF site will be capable of gusty winds and reduced vsbys. Expect
clearing skies from west to east behind the passing front with
breezy NW winds in its wake around the evening hrs.

&&

.MARINE...
Issued at 1019 AM EST Sun Nov 9 2025

Satellite imagery indicated a ribbon of sea fog hugging the Nature
Coast late this morning with the St Marks Lighthouse web cam
showing limited visibility looking offshore. The warm/muggy pre-
frontal air over the cooler Apalachee Bay waters is likely to
keep the fog lingering well into the afternoon. As such, a Marine
Dense Fog Advisory was issued until 7PM EST. Trends will be
monitored to see if there is any improvement throughout today.

CWF Synopsis: A strong cold front sweeps through the region today
with marine conditions quickly deteriorating behind the frontal
passage. Prior to the front's arrival, patchy dense fog affects
portions of the nearshore legs along the Nature Coast. Strong
northwest winds will occur in the wake of the front with gusts
occasionally to gale force, especially in waters west of
Apalachicola tonight through Monday night. Wave heights will build
to 7 to 10 feet in the offshore waters and 4 to 8 feet in the
nearshore waters. Thus, a Small Craft Advisory is currently in
effect for this time period. Winds and seas begin to decrease late
Tuesday morning as high pressure settles into the southeast US
and northeast Gulf waters.

&&

.FIRE WEATHER...
Issued at 140 AM EST Sun Nov 9 2025

The much anticipated cold front will sweep through today with strong
northerly winds following the passage through Monday night. The
combination of near critically low relative humidity values with
gusty winds on Monday afternoon is likely to produce elevated fire
weather concerns. Elevated fire weather conditions will continue
into Tuesday with afternoon humidities in the low to mid 20 percent
range but stronger winds will diminish.

The coldest temperatures of this fall season are on tap with the
first killing frost and freeze expected for all but immediate
coastal locations both Tuesday and Wednesday mornings.

&&

.HYDROLOGY...
Issued at 140 AM EST Sun Nov 9 2025

Severe to extreme drought over much of the region will persist or
worsen over the next 7 days. A limited window of opportunity for
rainfall today with any showers or storms ahead of a cold front.
Rainfall amounts will only be on the order of 1/4 inch or less,
though localized totals to near 1/2 inch are a reasonable best
case scenario. The spotty nature of rain and the lack of heavier
amounts will offer no real relief to drought conditions.

Visit www.weather.gov/tae/LocalDrought for more information on the
ongoing drought.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   82  42  53  30 /  50  20   0   0
Panama City   79  42  54  33 /  40  10   0   0
Dothan        78  37  49  25 /  40   0   0   0
Albany        80  39  49  26 /  40   0   0   0
Valdosta      82  41  53  27 /  50  20   0   0
Cross City    83  45  59  28 /  10  20   0   0
Apalachicola  77  43  54  33 /  30  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ114.

GA...None.
AL...None.
GM...Dense Fog Advisory until 7 PM EST this evening for GMZ730-765.

     Small Craft Advisory from 10 PM this evening to 7 AM EST Tuesday
     for GMZ730-755-765-775.

     Small Craft Advisory from 3 PM this afternoon to 6 AM CST
     Tuesday for GMZ751-752-770-772.

&&

UPDATE...IG3
SHORT TERM...Scholl
LONG TERM....Scholl
AVIATION...IG3
MARINE...Scholl/IG3
FIRE WEATHER...Scholl
HYDROLOGY...Scholl

In the hours before

Special weather statement, Nov 9, 1:44 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1244 PM CST Sun Nov 9 2025

FLZ009>011-091915-
Holmes FL-Jackson FL-Washington FL-
1244 PM CST Sun Nov 9 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JACKSON...
SOUTHEASTERN HOLMES AND NORTHEASTERN WASHINGTON COUNTIES THROUGH 115
PM CST...

At 1244 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Cottonwood to near
Bonifay. Movement was east at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Chipley, Bonifay, Malone, Cottondale, Greenwood, Campbellton, Bascom,
Richter Crossroads, Jacob City, Chipley Municipal Airport, Five
Points, Cottondale Airport, Jacobs, Bahoma, Sunny Hills, Poplar Head,
Ellaville, Johnson Crossroads, and Sills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3071 8579 3100 8536 3100 8500 3097 8500
      3068 8548
TIME...MOT...LOC 1844Z 260DEG 21KT 3096 8520 3074 8564

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

58-REESE
Special weather statement, Nov 9, 2:08 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
108 PM CST Sun Nov 9 2025

FLZ007-008-108-091945-
Central Walton FL-South Walton FL-North Walton FL-
108 PM CST Sun Nov 9 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WALTON COUNTY THROUGH
145 PM CST...

At 108 PM CST, Doppler radar was tracking a strong thunderstorm near
Eglin Air Force Base, or 7 miles south of De Funiak Springs, moving
east at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Freeport, Eucheeanna, Red
Bay, Douglass Crossroad, Pleasant Ridge, New Home, Knox Hill, and
Rock Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3072 8625 3071 8604 3070 8603 3070 8590
      3047 8597 3057 8637
TIME...MOT...LOC 1908Z 273DEG 30KT 3063 8617

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

58-REESE
Special weather statement, Nov 9, 2:20 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
220 PM EST Sun Nov 9 2025

FLZ010>013-016-GAZ155-156-092015-
Gadsden FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
Decatur GA-Seminole GA-
220 PM EST Sun Nov 9 2025

...STRONG THUNDERSTORMS WILL IMPACT JACKSON...NORTHEASTERN BAY AND
NORTHERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...NORTHWESTERN
GADSDEN COUNTY IN BIG BEND FLORIDA...SOUTHEASTERN WASHINGTON COUNTY
IN THE PANHANDLE OF FLORIDA...SOUTHWESTERN DECATUR AND SOUTHEASTERN
SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA THROUGH 315 PM EST/215 PM
CST/...

At 220 PM EST/120 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles northeast of
Marianna to 8 miles southeast of Vernon. Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Marianna, Chattahoochee, Bradford, Sneads, Cottondale, Grand Ridge,
Greenwood, Altha, Alford, Wausau, Moose Pond, Ocheesee, Camps Head,
Recovery, Chipola, Dellwood, Porter Lake, Orange Hill, Kynesville,
and Chason.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3084 8456 3044 8521 3051 8575 3088 8534
TIME...MOT...LOC 1920Z 273DEG 22KT 3087 8505 3054 8561

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

58-REESE

The radar

The Ft Rucker radar (KEOX), 80 km away, was scanning. The volume nearest the first event began at 19:27 UTC.

Open the radar archive at this moment

Event by event

15 hail, 9 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Seminole

When
November 9, 2:27 PM EST
Where
Seminole County, 2.39 mi SSW of Lela
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
30.940, -84.880

A dogwood tree was blown down.

Thunderstorm Wind, Seminole

When
November 9, 2:35 PM EST
Where
Seminole County, 1 mi S of Iron City
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
30.995, -84.810

The public reported via social media that an irrigation pivot had flipped in the Iron City area.

Thunderstorm Wind, Decatur

When
November 9, 2:43 PM EST
Where
Decatur County, Brinson
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
30.970, -84.730

Fence damage occurred in Brinson.

Thunderstorm Wind, Decatur

When
November 9, 2:43 PM EST
Where
Decatur County, 0.46 mi SSW of Brinson
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
30.964, -84.733

An irrigation pivot flipped near Highway 84 and Highway 310.

Thunderstorm Wind, Decatur

When
November 9, 2:55 PM EST
Where
Decatur County, (Bge)bainbridge-Decatur Arpt
Measured
61 kt (70 mph) measured gust
Reported by
AWOS
Coordinates
30.970, -84.630

KBGE gusted to 61 knots.

Thunderstorm Wind, Decatur

When
November 9, 2:58 PM EST
Where
Decatur County, (Bge)bainbridge-Decatur Arpt
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
30.970, -84.630

The Bainbridge RAWS station TT665 measured a wind gust of 69 mph.

Thunderstorm Wind, Decatur

When
November 9, 3:10 PM EST
Where
Decatur County, 1.82 mi SW of Mt Pleasant
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.000, -84.480

In the area of 3500 Vada Road, there were large oak trees down, power lines down, and some roof damage.

Hail, Grady

When
November 9, 3:30 PM EST
Where
Grady County, 1.37 mi WNW of Elpino
Measured
1 in hail
Reported by
Social Media
Coordinates
31.000, -84.250

Hail, Grady

When
November 9, 3:38 PM EST
Where
Grady County, Spence
Measured
1.75 in hail
Reported by
Social Media
Coordinates
31.030, -84.160

Hail, Thomas

When
November 9, 3:42 PM EST
Where
Thomas County, 1.82 mi SW of Quality
Measured
1 in hail
Reported by
Social Media
Coordinates
31.020, -84.090

Hail, Grady

When
November 9, 3:43 PM EST
Where
Grady County, 1.18 mi E of Spence
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
31.030, -84.140

Hail, Thomas

When
November 9, 3:45 PM EST
Where
Thomas County, 2.39 mi NNW of Quality
Measured
1.5 in hail
Reported by
Social Media
Coordinates
31.070, -84.090

Hail, Thomas

When
November 9, 3:45 PM EST
Where
Thomas County, 0.59 mi W of Quality
Measured
2 in hail
Reported by
Social Media
Coordinates
31.040, -84.080

Hail, Thomas

When
November 9, 4:06 PM EST
Where
Thomas County, 4.51 mi SW of Thomasville
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
30.790, -84.040

Hail, Thomas

When
November 9, 4:15 PM EST
Where
Thomas County, 0.59 mi E of Homestead Park
Measured
1.5 in hail
Reported by
Social Media
Coordinates
30.840, -83.980

Hail, Thomas

When
November 9, 4:18 PM EST
Where
Thomas County, 1.5 mi NNW of Newark
Measured
1.25 in hail
Reported by
Social Media
Coordinates
30.840, -83.900

Hail, Brooks

When
November 9, 4:20 PM EST
Where
Brooks County, 4.56 mi SE of Dixie
Measured
1.75 in hail
Reported by
Social Media
Coordinates
30.730, -83.610

Hail, Thomas

When
November 9, 4:20 PM EST
Where
Thomas County, 0.69 mi N of Enon
Measured
1 in hail
Reported by
Social Media
Coordinates
31.020, -83.800

Hail, Thomas

When
November 9, 4:24 PM EST
Where
Thomas County, Boston
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
30.790, -83.780

Hail, Thomas

When
November 9, 4:24 PM EST
Where
Thomas County, 2.76 mi N of Boston
Measured
1.75 in hail
Reported by
Social Media
Coordinates
30.830, -83.780

Hail, Brooks

When
November 9, 4:30 PM EST
Where
Brooks County, 1.78 mi E of Oaklawn
Measured
2 in hail
Reported by
Social Media
Coordinates
30.840, -83.700

Hail, Cook

When
November 9, 4:43 PM EST
Where
Cook County, 1.9 mi WNW of Pine Valley
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.090, -83.500

Thunderstorm Wind, Lowndes

When
November 9, 5:00 PM EST
Where
Lowndes County, 4.79 mi E of Hahira
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
31.000, -83.290

Power lines were blown down in the northern part of Lowndes county.

Thunderstorm Wind, Lowndes

When
November 9, 5:00 PM EST
Where
Lowndes County, 1.37 mi ENE of Remerton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.850, -83.290

Power lines were blown down near Valdosta State University.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1294537, 1294536, 1294538, 1294539, 1294540, 1294541, 1294542, 1294545, 1294546, 1294547, 1294548, 1294549, 1294550, 1294551, 1294552, 1294553, 1294554, 1294555, 1294556, 1294557, 1294558, 1294559, 1294543, 1294544.